mania-goes on and on?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

glorydays
New Member


Date Joined Jun 2007
Total Posts : 15
   Posted 9/11/2007 5:25 AM (GMT -7)   
Update on psychcosis symptoms,my son(9) ,I posted on some weeks ago has finally gotten those problems under control ie: panic attacks, hallucinations,etc. by adding an anti-depressant and increasing the Geodon so now for the other shoe. He is severely manic and this is now about the 4th week of this. The Pdoc said it was a potential consequence of giving someone who has rapid cycling manic episodes an anti-depressant but it was the only thing to try to help with the other problems he was having and hopfully this should get under control soon too. WELL! I think we are going to take him into one of the universities for an evaluation there since he has been on and is on almost every med to treat bipolor disorder with little sustainted benefit. This has been going on for 2 years now up and down. School is just of little benefit due to his lack of ability to concentrate. he is attending only 1 hour daily with a one-on one teacher at this time.I'm looking into a homebound instruction setting for him to be added to this we will have to ARD to get this. We are currently at 10 meds and this also is very concerning for us. Any advice from you pros that have already been down this road would be greatly appreciated?

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/11/2007 8:45 AM (GMT -7)   
I've never seen the harm in a second opinion glorydays, especially when you don't trust your doc completely. It can't hurt. But you do run the risk that you get two completely conflicting opinions, and then you've got to choose...

serafena
Ask me about my Bipolar Disorder!


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/11/2007 10:49 AM (GMT -7)   
Ten meds seems like an awful lot.  I once had a pdoc, that every time I had a side effect, he called it a symptom, and instead of trying a new med, he just piled on another to counteract the new "symptom".  I hope that's not the case with your son. 
I'm with Serafena, if in doubt, get a second opinion.  Considering where you are now, I don't see how it could hurt.  I'm on four meds, and I thought that was alot.  I'm no medical professional, but if it were MY child, I'd want to be absolutely certain before I loaded him with that many drugs.  It makes me wonder how they can even tell which ones are working, and which ones aren't.
Good luck to you and your son.  I hope you find your answers.
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 9/14/2007 7:58 PM (GMT -7)   
I agree with you thinking that going to a top university for a full evaluation to clean him our of ALL the meds he is currently on, and then have them re-evaluate him and start over might be the best thing at this point. Also, they do have facilities that you can take your son to stay at until they actually find the right combo of meds for him and they get him regulated. But quite honestly, I agree with some of the other posts...10 meds is an awful lot for a 9 year old. Something just doesn’t feel right about that. My son is 13 and on 4 + some Claritin type of stuff, and while I know each case has its own nuances, 10 is just WAY up there. Second opinions here are called for and your instinct about that is RIGHT ON. My best wishes for you and your son to find the RIGHT help that you need to support him in having a happy balanced life. I will keep you both in my prayers that you and the solution find each other. Please don't forget to also take care of yourself, any spouse and any other children you may have too. I know how all consuming this can become as we do everything in our power to protect and care for our kids. But if we fall apart from being exhausted and worn down to nothing…we are of no use to them. Take good care… LFW

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/19/2007 1:24 PM (GMT -7)   
Glorydays,

Any changes on your son's condition? I hope things are getting better.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar I, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


glorydays
New Member


Date Joined Jun 2007
Total Posts : 15
   Posted 9/19/2007 4:10 PM (GMT -7)   
Hi O thanks for asking bout us. things are getting some better sleep has finally gotten to longer periods at night now so that is a big help for me, I'm not one that can go on and on without getting enough sleep. During the day he is still having difficulties but I can see that he does'nt seem to be as manic as what he has been, We have seen some aggressiveness we're concerned about. Pdoc went up on the Abilify about a week ago. Has another appt. next Friday. Has appt. with an Endocrinologist in late October for the elavated thyroid levels. Once they start treating that maybe we will see better control of the BP. School is still at 1 hour a day for now,1-on-1 with a special teacher that does applied behavior analysis training. No educational accomplishment at this time. Lots of meds in his regimen still Pdoc is sending us into the university of Houston for consultation ASAP(can take months to get those appts.)to see if they can offer any help to get him more stable . That's pretty much where we are for now hanging on! We're all in this together,Best wishes to you.

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/26/2007 1:00 PM (GMT -7)   
Glory,

I guess more sleep is a good sign. It seems like things have calmed down, even if it is just a little bit. I hope the university things works out soon, I can't imagine what your son is going through at such a young age. I just wanted to let you know you were in my thoughts. I wish you the best in the current situation, and hang in there.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar I, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:31 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
341 Guest(s), 6 Registered Member(s) are currently online.  Details
notsosicklygirl, dacarte3, Gear, astroman, MauiViv, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer